Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 4, NWS Green Bay, WI

January 13, 2014

NWS Green Bay, WI issued this small craft advisory at Jan 13, 2014, 3:22 PM CST. It took effect at Jan 14, 2014, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2014, 3:22 PM CST (21:22 UTC)
In effect from
Jan 14, 2014, 12:00 PM CST
Expired
Jan 14, 2014, 4:58 AM CST
In force
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WHUS73 KGRB 132122
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CST MON JAN 13 2014

...GUSTY NORTH WINDS AND LARGE WAVES ON TUESDAY AFTERNOON INTO
WEDNESDAY MORNING...

.GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP AS A LOW PRESSURE
SYSTEM MOVES ACROSS SOUTHERN WISCONSIN ON TUESDAY...AND INTO LOWER
MICHIGAN TUESDAY NIGHT. THE NORTH WINDS WILL GENERATE LARGE
WAVES.

LMZ541>543-140530-
/O.NEW.KGRB.SC.Y.0004.140114T1800Z-140115T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
322 PM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO 4 AM CST
WEDNESDAY. 

* WINDS...BECOMING NORTHEAST 10 TO 15 KTS BY MID-MORNING
  TUESDAY...THEN BACKING NORTH AT 15 TO 25 KTS TUESDAY AFTERNOON
  WITH GUSTS TO 30 KTS POSSIBLE.

* WAVES...BUILDING TO 4 TO 7 FT TUESDAY NIGHT...WITH THE HIGHER
  WAVES TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
2 follow-up statements
399 
WHUS73 KGRB 140318
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
918 PM CST MON JAN 13 2014

...GUSTY NORTH WINDS AND LARGE WAVES ON TUESDAY AFTERNOON INTO
WEDNESDAY MORNING...

.GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP AS A LOW PRESSURE
SYSTEM MOVES ACROSS SOUTHERN WISCONSIN ON TUESDAY...AND INTO
LOWER MICHIGAN TUESDAY NIGHT. THE NORTH WINDS WILL GENERATE LARGE
WAVES.

LMZ541>543-141130-
/O.CON.KGRB.SC.Y.0004.140114T1800Z-140115T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
918 PM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO
4 AM CST WEDNESDAY...

* WINDS...BECOMING NORTHEAST 10 TO 15 KTS BY MID-MORNING
  TUESDAY...THEN BACKING NORTH AT 15 TO 25 KTS TUESDAY AFTERNOON
  WITH GUSTS TO AROUND 30 KTS. A FEW GUSTS TO NEAR GALE FORCE ARE
  POSSIBLE.

* WAVES...BUILDING TO 4 TO 7 FT TUESDAY NIGHT...WITH THE HIGHER 
  WAVES TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
602 
WHUS73 KGRB 141058
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
458 AM CST TUE JAN 14 2014

...GUSTY NORTH WINDS AND LARGE WAVES THIS AFTERNOON INTO
WEDNESDAY MORNING...

.GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP AS A LOW PRESSURE
SYSTEM MOVES ACROSS SOUTHERN WISCONSIN ON TUESDAY...AND INTO
LOWER MICHIGAN TUESDAY NIGHT. THE NORTH WINDS WILL GENERATE
LARGE WAVES.

LMZ541>543-141900-
/O.UPG.KGRB.SC.Y.0004.140114T1800Z-140115T1000Z/
/O.NEW.KGRB.GL.W.0002.140114T1800Z-140115T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
458 AM CST TUE JAN 14 2014

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS BECOMING EAST 10 TO 15 KTS BY MID-MORNING TODAY...AND THEN
  BACKING TO NORTH WITH GUSTS TO 40 KTS THIS AFTERNOON AND
  TONIGHT. 

* WAVES WILL BUILD TO 6 TO 10 FT TONIGHT...WITH THE HIGHER WAVES
  TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 2:57 PM CST, 25 minutes earlier.

Area forecast discussion, Jan 13, 2:57 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CST MON JAN 13 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 256 PM CST MON JAN 13 2014

MAIN FCST FOCUS TO BE ON THE MOVEMENT OF A FAST-MOVING CLIPPER
EXPECTED TO SWEEP ACROSS THE REGION LATE TNGT/TUE. WHILE MDLS ARE
GETTING CLOSER ON A STORM TRACK...THERE ARE STILL INTENSITY ISSUES
WHICH WOULD IMPACT WINDS.

THE 20Z MSAS SFC ANALYSIS INDICATED ONE AREA OF LOW PRES OVER
ONTARIO WITH A CDFNT STRETCHED SWWD THRU LAKE MI TO THE MID-MS
VALLEY. A WEAK SFC RDG AXIS EXTENDED FROM THE CNTRL PLAINS NWD TO
THE UPR MI VALLEY. LASTLY...THE AFOREMENTIONED CLIPPER LOW WAS
SITUATED OVER ND.

SOME CLEARING WL TAKE PLACE THIS EVENING ACROSS NE WI AS THE SFC
RDG AXIS MOVES ACROSS THE STATE. MEANWHILE...THE CLIPPER LOW PRES
AREA IS FCST TO INTENSIFY AS A TRAILING SHORTWAVE TROF CATCHES UP
OVER THE MIDWEST TNGT. WHILE THE MDLS ARE TRACKING THE SFC LOW
BETTER THAN PREVIOUS RUNS...THERE ARE STILL SOME DIFFERENCES WITH
RESPECT TO THE EVENTUAL STRENGTH OF THE LOW PRES. STRONG Q-G
FORCING TO MOVE INTO WRN WI LATE TNGT ANAD COUPLED WITH BOTH WAA
AND MID-LEVEL FRONTOGENETICAL FORCING...EXPECT A BROAD AREA OF
SNOW TO SPREAD INTO CNTRL WI SHORTLY AFTER MIDNGT AND INTO ERN WI
AROUND DAYBREAK. ANTICIPATE AN INCH OR TWO OF SNOW TO ALREADY HAVE
FALLEN OVER CNTRL WI BY MORNING WITH LESS THAN AN INCH IN THE
EAST. NRN WI WL BE ON THE FRINGE OF THE HEAVIER SNOW WITH LITTLE
IN THE WAY OF ACCUMULATIONS.

THE SFC LOW TRACKS ALONG THE WI/IL BORDER TUE MORNING BEFORE
REACHING SW LWR MI BY 00Z WED. THE HEAVIEST SNOWS SHOULD FALL
DURING THE MORNING HOURS WHEN THE FORCING IS MAXIMIZED/DEFORMATION
ZONE TO EXIST. AS THE LOW PRES HEADS TOWARD LWR MI...THE
TIGHTENING PRESSURE GRADIENT WL BEGIN TO REV UP NORTHERLY WINDS IN
THE 10 TO 20 MPH RANGE CNTRL WI...15 TO 25 MPH RANGE ERN WI. THIS
WL CREATE PLENTY OF BLOWING/DRIFTING SNOW ACROSS THE AREA. WHEN
ALL IS SAID AND DONE...EXPECT A BROAD 3 TO 6 INCHES OF SNOW
ROUGHLY SOUTH OF A LINE FROM AUW-MNM WITH THE HIGHEST VALUES EAST
OF THE FOX FALLEY WHERE A LITTLE LAKE ENHANCEMENT IS POSSIBLE.
MADE SOME CHANGES TO HEADLINES STARTING WITH UPGRADING WINNEBAGO...
CALUMET AND MANITOWOC COUNTIES TO A WINTER STORM WARNING.
FURTHERMORE...HAVE ADDED MENOMINEE CNTY TO THE WINTER WX ADVY AND
LASTLY...HAVE TRIED TO PLACE A MORE EXACT END TIME TO THE SNOW.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 256 PM CST MON JAN 13 2014

MAIN FCST CONCERN IS NEXT CLIPPER SYSTEM...WHICH WILL TRACK NORTH
OF THE REGION WEDNESDAY NIGHT INTO THURSDAY.

NO SIGNIFICANT CHANGES HAVE BEEN MADE WITH RESPECT TO THE WED NGT/THU
CLIPPER SYSTEM...OTHER THAN TO SLOW DOWN THE ARRIVAL TIME OF THE PCPN
IN EASTERN WI A BIT WEDS EVENING. WILL HAVE LIKELY POPS OVER THE ENTIRE
CWA WED NGT...AS WAA WILL BE QUITE STG AS THE SFC LOW TRACKS TOWARD
WSTRN LAKE SUPERIOR. SNOWFALL AMOUNTS SHOULD RANGE FROM AROUND AN
INCH SOUTH TO A COUPLE INCHES NORTH. SCT SNOW SHOWERS WILL
CONTINUE THU/THU NGT...AS AN UPPER TROF AND ARCTIC COLD FRONT
MOVE THROUGH. COLD NW FLOW WILL BRING LAKE-EFFECT SNOW TO NC WI...
ESPECIALLY VILAS COUNTY...ON THURSDAY NIGHT. LES ACCUMS ARE A BIT
UNCERTAIN DUE TO ICE COVER ON WSTRN LAKE SUPERIOR...BUT A FEW
INCHES ARE LIKELY OVER FAR NW VILAS COUNTY. THE LES SHOULD TAPER
OFF ON FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION.

THE REST OF THE EXTENDED FCST LOOKS REASONABLY DRY...ALTHOUGH THE
GFS/GEFS SHOW A CLIPPER SYSTEM BRUSHING OUR SW COUNTIES WITH SOME
LIGHT SNOW FRIDAY NIGHT INTO SATURDAY. ANOTHER SYSTEM MAY BRING
SOME LIGHT PCPN TO OUR NW COUNTIES NEXT MONDAY.

TEMPERATURES WILL BE BLO NORMAL MOST DAYS...ALTHOUGH BRIEF WARMUPS
ARE ANTICIPATED ON THURSDAY AND NEXT MONDAY.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1150 AM CST MON JAN 13 2014

BAND OF MVFR CIGS TO MOVE EAST THRU NE WI THIS
AFTERNOON WITH VFR CONDITIONS RETURNING LATE AFTERNOON OR EARLY
EVENING. THE MAIN CONCERN CONTS TO BE THE TRACK OF A CLIPPER
SYSTEM TNGT/TUE. LATEST THINKING POINTS TO HIGHER SNOWFALL AMOUNTS
SOUTH OF A LINE FROM AUW-GRB-SUE WITH THE SNOW ARRIVING AT AUW
SHORTLY AFTER MIDNGT AND AT GRB/SUE BETWEEN 10Z AND 12Z TUE.
CIGS/VSBYS TO DROP INTO THE IFR CATEGORY ONCE THE SNOW GETS GOING
AND THEN PERSIST THRU TUE MORNING BEFORE LIFTING INTO THE MVFR
RANGE TUE AFTERNOON. IN ADDITION TO THE SNOW...GUSTY NE BACKING TO
NW WINDS TUE AFTERNOON WL GENERATE PLENTY OF BLOWING AND DRIFTING
SNOW ESPECIALLY OVER THE GRB AND ATW TAF SITES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM TO 9 PM CST TUESDAY FOR
WIZ048>050.

WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST TUESDAY FOR WIZ020-
031-037-045.

WINTER WEATHER ADVISORY FROM 6 AM TO 9 PM CST TUESDAY FOR WIZ022-
038>040-074.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST
TUESDAY FOR WIZ030-035-036.
&&

SHORT TERM.....KALLAS
LONG TERM......KIECKBUSCH
AVIATION.......KALLAS
Hazardous weather outlook, Jan 13, 3:18 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST MON JAN 13 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
318 PM CST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SNOW WILL ARRIVE AFTER MIDNIGHT TONIGHT. A COUPLE OF INCHES ARE
LIKELY IN CENTRAL WISCONSIN BY DAYBREAK WITH AN INCH OR LESS THE
NORTH AND EAST. ROADS AND SIDEWALKS WILL BECOME SNOW-COVERED AND
SLIPPERY...ESPECIALLY IN CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SNOW WILL CONTINUE ON TUESDAY...AND LINGER OVER EAST-CENTRAL
WISCONSIN INTO TUESDAY EVENING. TOTAL ACCUMULATIONS OF 1 TO 3
INCHES CAN BE EXPECTED NORTH OF A LINE FROM MERRILL TO
MARINETTE...WITH 3 TO 6 INCHES FARTHER SOUTH. THE HIGHEST
ACCUMULATIONS ARE ANTICIPATED ACROSS FROM THE SOUTHERN FOX VALLEY
TO MANITOWOC...WHERE 5 TO 7 INCHES ARE POSSIBLE. GUSTY NORTHEAST
TO NORTH WINDS WILL PRODUCE SOME BLOWING AND DRIFTING SNOW OVER
THE FOX VALLEY AND LAKESHORE AREAS TUESDAY AFTERNOON AND EVENING.
WINTER WEATHER ADVISORIES HAVE BEEN POSTED FOR MOST OF CENTRAL AND
EAST-CENTRAL WISCONSIN...WITH A WINTER STORM WARNING FOR THE
SOUTHERN FOX VALLEY AND MANITOWOC COUNTY.

ANOTHER CLIPPER SYSTEM IS EXPECTED TO BRING 1 TO 3 INCHES OF
SNOW TO THE REGION ON WEDNESDAY NIGHT AND THURSDAY...WITH THE
HIGHEST TOTALS ACROSS NORTHERN WISCONSIN ON WEDNESDAY NIGHT. LAKE
EFFECT SNOW WILL BRING ADDITIONAL ACCUMULATIONS TO VILAS COUNTY
THURSDAY NIGHT INTO FRIDAY. HAZARDOUS TRAVEL CONDITIONS ARE
POSSIBLE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS LATE TONIGHT AND
TUESDAY.

LMZ521-522-541>543-142130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
318 PM CST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

GUSTS TO NEAR GALE FORCE ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING...WEDNESDAY NIGHT...AND AGAIN THURSDAY NIGHT INTO FRIDAY.

AK/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 4:52 AM CSTWinter Storm WatchGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago10 hr
Jan 13, 4:52 AM CSTWinter Weather AdvisoryGRBBrown, Door, Florence, Forest, Kewaunee, Langlade and 12 more40 hr
Jan 13, 3:02 PM CSTWinter Storm WarningGRBBrown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more37 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.